Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 6, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Mar 15, 2007, 10:30 PM EDT for Susquehanna County, Pennsylvania; Broome County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2007, 10:30 PM EDT (02:30 UTC)
- Expired
- Mar 16, 2007, 4:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Broome County, NY, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 27 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -157 m²/s²
- 0-3 km storm-relative helicity
- -100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 160234 CCA FFWBGM NYC007-PAC115-160830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 1030 PM EDT THU MAR 15 2007 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTHERN BROOME COUNTY IN CENTRAL NEW YORK EXTREME NORTHERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 430 AM EDT FRIDAY * AT 1025 PM EDT...EMERGENCY MANAGEMENT OFFICIALS IN BROOME AND SUSQUEHANNA COUNTIES CONTINUED TO REPORT SIGNIFICANT FLOODING ALONG THE SUSQUEHANNA RIVER FROM CORBETTSVILLE TO GREAT BEND...CAUSED BY AN ICE JAM ON THE SUSQUEHANNA RIVER. * LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO CORBETTSVILLE...CONKLIN... GREAT BEND...HALLSTEAD AND KIRKWOOD. THE ICE JAM HAS SHOWN LITTLE SIGN OF MOVEMENT OR OF BREAKING UP THIS EVENING. THESE CURRENT TRENDS INDICATE THAT THE JAM WILL LIKELY REMAIN IN PLACE AT LEAST THROUGH THE NIGHT...WITH SIGNIFICANT FLOODING CONTINUING IN THE IMMEDIATE AREA INTO FRIDAY MORNING. IT IS ADVISED TO STAY AWAY FROM THE AREA...AND PAY ATTENTION TO INSTRUCTIONS FROM COUNTY AND LOCAL OFFICIALS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4195 7575 4196 7573 4206 7579 4204 7582 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 8:33 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 15, 8:33 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
833 PM EDT THU MAR 15 2007
.SHORT TERM /REST OF TONIGHT/...
UPDATE TONIGHT TO MOVE PRECIP OUT OF ALL BUT SOUTHEASTERN FA. MADE
SOME ADJUSTMENTS TO TEMPS AND WINDS BASED ON CURRENT TRENDS.
OTHERWISE THE FORECAST IS IN GOOD SHAPE. DJP
&&
.PREV DISCUSSION...
/ISSUED 820 PM EDT THU MAR 15 2007/
AVIATION /00Z-24Z/...
VFR CONDITIONS TONIGHT WILL DETERIORATE TO IFR FROM SOUTH TO NORTH
ACROSS THE AREA ON FRIDAY AS SNOW DEVELOPS OVER THE REGION. EXPECT
THE IFR VSBYS AND CIGS INTO AVP BY 15Z...OVERSPREADING BGM-ELM-ITH
BETWEEN 17Z-19Z AND SYR-RME BY 21Z. N-NE WINDS EXPECTED 6-10 KTS
TONIGHT AND 10-15 KTS FRIDAY.
PREV DISCUSSION...
/ISSUED 350 PM EDT THU MAR 15 2007/
SHORT TERM /TONIGHT THROUGH SATURDAY/...
ONLY REMAINING PCPN IS ACROSS NEPA AND WILL GRADUALLY DIMINISH
OVERNIGHT. HAVE LEFT IN RA/SN MIX IN THESE AREAS BUT WILL CANCEL
THE FLOOD WATCH AS THREAT OF FLOODING HAS ENDED. TEMPS WERE ABLE
TO CLIMB BACK INTO THE UPPER 30S THIS AFTERNOON. COULD SEE A BREAK
IN THE CLDS ACROSS THE NORTH TONIGHT BUT REMAINDER OF THE AREA
WILL BE SOCKED IN.
NEXT SFC LOW RIDES NORTHEAST OFF THE ERN SEABOARD TO NR THE
DELMARVA PENINSULA BY FRIDAY NIGHT. IN THE MEANTIME...UPPER TROF
DROPS IN FROM THE DAKOTAS TONIGHT AND BEGINS TO CLOSE OFF ALONG
WITH THE H7 LOW. THE H5 LOW TAKES ON A NEGATIVE TILT. H7 LOW
TRACKS ALONG NY/PA BORDER FRIDAY AFTERNOON AND FRIDAY NIGHT. WITH
SIGNIFICANT AMOUNT OF MOISTURE BEING PUMPED INTO SYSTEM OFF THE
ATLANTIC AND BOTH GFS/NAM IN GOOD AGREEMENT...SIGNIFICANT WINTER
STORM LOOKS LIKELY FOR THE AREA FRIDAY INTO SATURDAY.
HAVE OPTED TO RAISE WINTER STORM WARNINGS FOR THE FA WITH THE
EXCEPTION OF FINGER LAKES AND WRN MOHAWK VALLEY WHERE SNOW
ADVISORIES WILL BE HOISTED. COULD BE LOOKING AT 8-12 INCHES IN THE
CATSKILLS AND POCONOS...6-10 TWIN TIERS AND 4-8 TO OUR NORTH AND
WEST. OF COURSE...THESE AMOUNTS WILL VARY DEPENDING ON ELEVATION.
SYSTEM MOVES OUT SOMETIME DURING THE DAY SATURDAY BUT COULD SEE
ADDN/L ACCUMS WITH WRAP-AROUND.
LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
FOLLOWED HPC GUIDANCE THRU THE EXTENDED PERIOD. LEFT OVER WRAP
AROUND SNOW SHOWERS EARLY IN THE PERIOD FROM COASTAL SYSTEM THAT
WILL BE MOVING NORTH THRU EASTERN CANADA. SFC HIGH PRESSURE WILL
BRING A BRIEF PERIOD OF MAINLY DRY WEATHER BEFORE A FAST MOVING
CLIPPER ACROSS SRN CANADA BRINGS A CHC FOR RAIN OR SHSN MONDAY
ANOTHER SFC HIGH BUILDS INTO THE NERN US WITH A DRY PERIOD TUESDAY
THRU THURSDAY. TEMPS MAINLY NEAR OR BELOW AVERAGE THRU THE PERIOD.
AVIATION /18Z-18Z/...
GREATLY IMPROVING CONDITIONS THIS AFTERNOON WITH A RETURN TO VFR
CEILINGS AND VISIBILITIES WITH THE EXIT OF SNOW FROM NORTHWEST TO
SOUTHEAST. STILL SOME MVFR AT BGM AND AVP EARLY THIS PERIOD WITH
EXITING RAIN/SNOW, BUT THESE WILL ALSO IMPROVE TO VFR BY LATE
AFTN.
AN APPROACHING STORM SYSTEM WILL BRING AN INCREASE IN HIGH AND MID
CLDS LATE TONIGHT...WITH A RETURN TO MVFR FROM SOUTH TO NORTH ON
FRIDAY WITH INCREASING CHCS FOR SNOW BY MID MORNING AT AVP, BGM
AND ELM.
NORTHWEST WINDS THIS AFTN WILL SWITCH TO NE TONIGHT, BUT SHOULD
REMAIN GENERALLY 10 KTS OR LESS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WARNING FROM 8 AM FRIDAY TO 2 PM EDT SATURDAY FOR
NYZ015-022>025-044>046-055>057-062.
SNOW ADVISORY FROM 2 PM FRIDAY TO 2 PM EDT SATURDAY FOR NYZ009-
016>018-036-037.
PA...WINTER STORM WARNING FROM 8 AM FRIDAY TO 2 PM EDT SATURDAY FOR
PAZ038>040-043-044-047-048-072.
&&
SHORT TERM...DJPHazardous weather outlook, Mar 15, 3:49 PM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 349 PM EDT THU MAR 15 2007 NYZ015-022>025-044-045-055-056-PAZ038-039-162000- YATES-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-TIOGA- BROOME-BRADFORD-SUSQUEHANNA- 349 PM EDT THU MAR 15 2007 ...WINTER STORM WARNING IN EFFECT FROM 8 AM FRIDAY TO 2 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SIGNIFICANT WINTER STORM TAKING SHAPE OVER THE SOUTHEASTERN U.S. WILL MOVE NORTH AND SPREAD SNOW INTO THE AREA FRIDAY AFTERNOON. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE WITH AMOUNTS OF 4 TO 8 INCHES POSSIBLE. A WINTER STORM WARNING IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. PAZ043-044-047-048-072-162000- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 349 PM EDT THU MAR 15 2007 ...WINTER STORM WARNING IN EFFECT FROM 8 AM FRIDAY TO 2 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SIGNIFICANT WINTER STORM TAKING SHAPE OVER THE SOUTHEASTERN U.S. WILL MOVE NORTH AND SPREAD SNOW INTO THE AREA FRIDAY MORNING. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE WITH AMOUNTS OF 6 TO 10 INCHES POSSIBLE...HIGHEST IN THE ELEVATED TERRAIN. THE HEAVIEST ACCUMULATIONS ARE EXPECTED OVER THE POCONOS AND CATSKILLS. A WINTER STORM WARNING IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. NYZ009-016>018-036-037-162000- NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 349 PM EDT THU MAR 15 2007 ...SNOW ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 2 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SIGNIFICANT WINTER STORM TAKING SHAPE OVER THE SOUTHEASTERN U.S. WILL MOVE NORTH AND SPREAD SNOW INTO THE AREA FRIDAY AFTERNOON. MODERATE SNOW ACCUMULATIONS ARE POSSIBLE WITH AMOUNTS OF 4 TO 8 INCHES POSSIBLE. A SNOW ADVISORY IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. NYZ046-057-062-PAZ040-162000- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE- 349 PM EDT THU MAR 15 2007 ...WINTER STORM WARNING IN EFFECT FROM 8 AM FRIDAY TO 2 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SIGNIFICANT WINTER STORM TAKING SHAPE OVER THE SOUTHEASTERN U.S. WILL MOVE NORTH AND SPREAD SNOW INTO THE AREA FRIDAY AFTERNOON. MODERATE SNOW ACCUMULATIONS ARE POSSIBLE WITH AMOUNTS OF 4 TO 8 INCHES POSSIBLE. A SNOW ADVISORY IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. PB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 10:30 PM EDT | Flash Flood Warning | BGM | Susquehanna | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Flash Flood Warnings in New York, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.